What is the cause for longer periods, pink discharge after urination and spotting after intercourse?
User rating for this question
Hello, I am 41 years old. I notice that my periods are lasting longer. They start out very weak for a few days before they really start and then I often have a pink discharge after I urinate. There is no odor. I am not in any pain, nor do I feel bloated. After intercourse there is sometimes spotting, as well. What could be causing this?
Posted Wed, 25 Dec 2013 in Menstruation and Miscarriage
Answered by Dr. Aarti Abraham 23 minutes later
Brief Answer: POLYP IS THE MOST LIKELY DIAGNOSIS. Detailed Answer: Thanks for your health query. The absence of pain rules out endometriosis, which would have been my first diagnosis otherwise. In this scenario, I would think that there is a strong possibility of a polyp. This could be a cervical polyp or an endometrial polyp / fibroid polyp. THis can be responsible for the premenstrual spotting, as well as the pinkish discharge and post coital spotting. Any other lesion / erosion on the cervix too can cause such symptoms. Please have a gynaecological examination ( per vaginum and per speculum ). Alongwith this, a Pap smear and a pelvic ultrasound scan is also a must. This workup will reveal the exact diagnosis. Endometrial hyperplasia also can classically present with premenstrual spotting, but it would not cause spotting after intercourse. All the best. Please feel free to ask for further clarifications.
Follow-up: What is the cause for longer periods, pink discharge after urination and spotting after intercourse? 5 hours later
Are these highly treatable? Sounds scary. I don't have insurance and not sure where to go.
Answered by Dr. Aarti Abraham 50 minutes later
Brief Answer: EASILY TREATABLE. Detailed Answer: Hey, by no means did I mean to scare you. All of these conditions are easily treatable. A polyp can be removed under simple short anesthesia. Endometrial hyperplasia would respond to medical hormonal management given for 2 - 3 cycles. So do not panic at all. Yes, you have to see a doctor, that much is inevitable. All the best.
People also viewed
- Jelly like discharge perimenopaise
- What is this spotting after intercourse with cramps
- Spotting after intercourse and heavy periods
- Cervical esi procedure
- Pink discharge on tissue when i wipe
- What could cause light spotting after intercourse
- Ketamine drug effects
- Noticed spotting after intercourse what could be causing this
- Ergocalciferol injection dose
- Spotting after intercourse but no period
- Tissue discharge sign of pregnancy
- Yellow discharge and microgynon
- Vaginal discharge red string
- Low dose premarin
- Methylprednisolone multiple sclerosis